MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MARQUEE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MARQUEE; BIOPSY INSTRUMENT
Model Number MQ1413
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A voluntary recall has been initiated for the bard® marquee® disposable core biopsy instruments and instrument kits which was product catalog/lot number specific.Reportedly the penetration depth switch used to select the desired penetration depth of the biopsy needle for soft tissue biopsies, detaches from the device during use.The penetration depth switch detachments may result in (1) prolongation of the biopsy procedures as the user obtains a replacement device, (2) undershooting the lesion unsuspectedly, compromising the sample quality and potentially leading to a misdiagnosis (3) or if the penetration is overshot, the device may pierce adjacent tissue and/or organs causing injury.To date, there have been no reported patient injuries associated with these penetration depth switch detachments.As a result of the field action, this event is being reported as a malfunction reportable event.The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The manufacturing location was selected as unknown due to system limitations.The manufacturing location for this product is bd-santo domingo.(expiry date: 03/2023).
 
Event or Problem Description
It was reported that prior to a biopsy procedure, the device button allegedly fell off.There was no patient contact.

Brand Name
MARQUEE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11492235
Report Number2020394-2021-00569
Device Sequence Number5373974
Product Code KNW
UDI-Device Identifier00801741097140
UDI-Public(01)00801741097140
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMQ1413
Device Catalogue NumberMQ1413
Device Lot Number0001357081
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2021
Initial Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
UNKNOWN
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;